Jump to content
CrazyBoards.org

When Klonopin does not work.


Recommended Posts

Brief description (This is my first post, i hope i am doing this right) I got off Paxil October 1st 2006, the paxil made my anxiety worse and i lost a lot of weight. I was at 130 then dropped to 112, i am 5 foot 8in. I was diagnosed with PPD and PPA. Well that is all done and over with. I had twin boys that are now 3 yrs old. I have been off and on Klonopin and Xanax at different times. I am currently taking Klonopin 1mg 4 times a day, sometimes i double or triple my dose cause i feel NO relief.

I was wondering if beer has any effect on my Klonopin. However i do not get sleepy i actually get more agitated. I am a stay at home mom and do not get out of the house, due to anxiety and panic attacks.

I am dealing with insomnia and taking Ambien CR, which i still wake up in the middle of the night sometimes. I see my DR in March. He is not a real fan off Antidepressants, thank god cause it gives me NO sex drive. And i do not feel depressed. I am just curious why i am not getting any relief from the Klonopin. I have tried Buspar (what a joke) i tried it for a month, and nothing. I know Klonopin is takes a while to hit you, and the Xanax hits fast, however it runs out of my system fast so i have to take more....Am i making any sense???? lol

I will be posting a lot and i hope i can give advice as i would also like to get advice.

Remember.....This is my first post so be easy ;)

Link to comment
Share on other sites

I was wondering if beer has any effect on my Klonopin.

YES!

booze+benzos=bad idea

people are different, so some people get weird and agitated when they mix alcohol and benzos, but the reality is that it is not safe. esp. at the doses you're taking.

have you talked to your doctor about how your dosage isn't working out?

if antidepressants don't help, you may want to look at atypicals (seroquel, risperdal, zyprexa, abilify, etc.) or anticonvulsants (lamictal, lyrica, tegretol, etc.) to control your anxiety and help you sleep.

Link to comment
Share on other sites

  • 2 weeks later...

It sounds like you have built up tolerance to the klonopin. Here are a couple of tips:

- waiting for it to kick in is important. It doesnt work instantly and sometimes a wait can be well worth it.

- changing benzos may help. Talk to your dr about valium and atvian.

Good luck

Chimp

Link to comment
Share on other sites

greenie--

a hearty (Burroughs?) welcome to you.

If you really are concerned about your weight dropping, maybe an AAP (a la Seroquel or Zyprexa) may be right for you. They're both excellent knockout pills, for what it's worth. And they're both known for causing profound weight gain, and in Zyprexa's case, it's been well-researched that this weight gain is due to it dorking with your blood sugar, with extreme prejudice.

That said, in my "panic packet" (a couple pills in my wallet that I keep *just in case*), there's a pill of 2.5mg Zyprexa, though not for insomnia, it's more for if I'm about to explode in somebody's face, which rarely has occurred.

I didn't get along with regular-basis treatment with Zyprexa, since it caused me severe akathisia (a feeling best described by fear, disgust, panic, depression, and the worst God-awful impatience you can think of... all rolled into one dysphoria). There's also the risk of extrapyrmidal symptoms (akathisia is one of them), which also include shakiness and tremor, stuff similar to parkinsonian diseases. AAPs can be miracles to some people, but they're not drugs to dork around with freely.

I used to use Klonopin for sleep, but the dose (4mg) required to give me a good night's worth also messed up my respiratory system and gave me "central sleep apnea" (which is when your breathing dramatically slows or even stops on occasion!), and therefore made me wake up every morning walking about as if I were drunk. This directly led to my Christmas Day present last year (which was a severe concussion).

So for sleep I now use Dalmane (aka flurazepam), which at least judging by the clinical data (and my own pdoc's advice), is a relatively benign benzo that has a slow "on" and "off" effect. That is to say, it takes a couple days to start working (as it builds in your bloodstream), and takes often up to 2 weeks before you get that fun rebound insomnia.

That's just my two cents, well okay, one cent, I'm short on cash at the moment, so talk to your psychiatrist about the suggestions mentioned above.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...